# SDR 20000329SH004

- Difficulty date: February 14, 2000
- Submitted: March 29, 2000
- Operation: General aviation
- Aircraft: N5259R
- Make and model: Cessna 172M
- Aircraft serial: 17263473
- Engine: Lyc O320E2D
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 55018010
- Condition: Contaminated
- Location: Airbox
- Part time: 3,706 hours
- Component: Carb Air Box Assy
- Component part number: 055211313
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

A ROUGH RUNNING ENGINE, AND A LOSS OF ENGINE POWER (MAXIMUM RPM 2200) CAUSED  PILOT TO MAKE A PRECAUTIONARY LANDING.  TECHNICIAN INSPECTED THE INDUCTION SYSTEM AND FOUND THE CARBURETOR HEAT AIR VALVE SEAL MATERIAL HAD SEPARATED AND WAS INGESTED BECOMING LODGED ACROSS THE CARBURETOR VENTURI.  THIS DISRUPTION OF AIR FLOW THROUGH THE VENTURI CAUSED IMPROPER FUEL/AIR MIXTURE AND FUEL SCHEDULING RESULTING IN A LOSS OF POWER.  THIS PART HAD NOT BEEN CHANGED SINCE MANUFACTURE OF AIRCRAFT 25 YEARS AGO.  TOTAL TIME ON AIRCRAFT 3,706.0 HOURS.  RECOMMENDATION:  MORE FREQUENT INSPECTIONS OF CARBURETOR AIR BOX ASSEMBLY FOR WEAR AND DETERIORATION AND TOTAL TIME IN SERVICE.  (X)
